Interventional Cardiology Expert Forum
Post Stenting Effects
About This Forum:

Questions in the Interventional Cardiology forum are answered by medical professionals affiliated with the Truman Medical Center. Topics covered include acute coronary syndrome, angina , atrial fibrillation , cardiac catheterization , cardiomyopathy , drug abuse & cardiac disease, echocardiography , heart failure , hypertension & heart disease , lipid management , minorities and heart disease, peripheral vascular disease prevention, valvular heart disease , women’s heart health, and the warning signs of a heart attack.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Post Stenting Effects

My 64 year old wife just underwent angioplasty for a 95% artery block and has been diagnosed with Angina .  The surgeon placed a drug coated stent at the site of the blockage.  Tests done during this procedure indicated no other blockage was present and no heart damage. However the surgeon did say that her other arterial spaces appeared "lumpy and bumpy" but, not blocked.  Since this procedure, my wife still feels a slight tightness in her chest.  She became winded just going up one flight of stairs.  In addition, she has experienced some bouts of lethargy, which is totally uncharacteristic.  She has said that she feels something "just isn't right".  My wife rarely complains about anything and is far from having an "alarmist" personality.    

Can you provide any insight or reason for these symptoms.  I was under the impression that the angioplasty should have entirely eliminated the pre-procedure symptoms i.e. tightness in the chest and shortness of breath.  Her angioplasty was done a week ago.  Many thanks for any insight you're able to provide.

Related Discussions
290383_tn?1193103921
Sometimes patient will experience recuurent chest tightness and shortness of air after a drug eluting stent and this may be due to the medication being deposited in the artery.  Generally within a couple of weeks this will subside.  With the other disease in your wife's arteries she needs to be on a good medical program to prevent progression of the process of atherosclerosis--beta blockers--statins --aspirin and plavix.
2 Comments
Blank
Avatar_n_tn
I'm no doctor, but it seems that there is another blockage or an Unstable Angina. Take a look at http://www.northshore.org/healthresources/encyclopedia/encyclopedia.aspx?Version=&DocumentHwid=tx2300&lid=1667

Some of your wife's symptoms appear on the page...
Maybe you should contact you wife's doctor and explain what has been happening or get a second opinion.
Hope everything turns out O.K.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank